Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dmep

Mirena Post-Removal: Severe Acne.

Recommended Posts

Hi everyone! I'm 21 years old (about to be 22 next month) and I'm getting desperate. I need some serious advice on how to get rid of this acne!
So my story is: I got mirena inserted when I was 19, in 2011. It was inserted incorrectly and kept poking me! I started having weird mood swings, and after only a couple weeks I began to get this cystic acne all over my face. When I was younger, I used to get very MILD acne along my T-Zone. This was different though.. It was everywhere. My cheeks, my chin, the outer corner of my eyes, my ear lobe, and any other place you could think of. After two months, I had it removed. A week after removal, my acne became a million times worse. To the point where it would hurt if I smiled. They were deep and painful. The scarring was also really bad. I went to a dermatologist about 6 months after removal, and she gave me Atralin and told me to stay away from the sun after I SPECIFICALLY told her that it was hormone related. The Atralin actually made it worse, but I tried it religiously for a year. Never got better. I tried Proactiv for a while (my go-to in high school) and that seemed to be working... For a couple months. It's like every new thing I start using starts out great and then my skin starts to ignore it or something. Now I've kind of just given up and am using an Aveeno soothing cream face wash and Cetaphil face lotion. Acne is still raging, every day of the month. It's not like it's on a cycle or anything. And it's been 3 YEARS!!

My point is, it's really affecting my self esteem. I didn't even go out for my 21st birthday last year. People don't take me seriously when I say that my acne prevents me from doing normal things, so I wrote something here to possibly find someone to relate to.

Has anyone experienced something similar so long after removal? Is there anything I can do about it? And please don't say anything general like "find a dermatologist". I really need specific suggestions. I've heard a little bit about checking my hormone levels. Do you think that would help? Thank you in advance!

Share this post


Link to post
Share on other sites

Are you on birth control pills? If so what are you on?

Your best option is to get on a birth control pill that has a hormonal balance that helps acne (unlike the Mirena). Your best options are Yaz, Yasmin, BeYaz, Belara, Dianette, and as a last resort Ortho Cyclen. If you are on ANY other brand of birth control get off it.

Your second best option is to take some OTC supplements and change your diet to fix your hormone levels.The acne bootcamp page has a very detailed plan that tells you what supplements to take, what diet changes to make, and what cosmetics to use until your skin is clear.

Share this post


Link to post
Share on other sites

No, I'm not on any birth control. I've been scared to touch any, but just recently I've heard that some can really help the acne. Thank you for your reply, I'll go check out the acne bootcamp page.

Are you on birth control pills? If so what are you on?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×